Indiana, 2012Winter Storm and Winter Weather in Indiana, January 20 to 21, 2012
January 20 to 21, 2012 · NWS IWX · 18 events in 18 counties and zones
A moderate snowfall event impacted northern Indiana on January 20th as a quick moving upper level disturbance tracked through the region. Cold surface temperatures in the teens allowed the snow to accumulate on area roadways, with total snow accumulations ranging between 3 and 8 inches.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moderate snowfall event impacted northern Indiana on January 20th as a quick moving upper level disturbance tracked through the region. Cold surface temperatures in the teens allowed the snow to accumulate on area roadways, with total snow accumulations ranging between 3 and 8 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jan 20, 6:32 AM EST, 5 hours 28 minutes earlier.
Area forecast discussion, Jan 20, 6:32 AM EST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
632 AM EST FRI JAN 20 2012
.AVIATION.../12Z TAFS/
STRATO CU DECK ACROSS NRN INDIANA HAS BEEN ERODING AND THIS TREND
SHOULD CONT EARLY THIS MORNING AS LOW LEVEL EASTERLY FLOW
DEVELOPS AND STRENGTHENS. HWVR...VFR CONDITIONS WILL BE BRIEF AS
AREA OF SNOW OVER IA MOVG RAPIDLY EAST WILL OVERSPREAD THE
TERMINALS BY EARLY AFTN. EXPECT HEAVIEST SNOWFALL WITH THIS SYSTEM TO
BE LATE THIS AFTN/EARLY THIS EVE ACCOMPANIED BY LIFR CIGS/VSBYS.
SNOW SHOULD TAPER OFF BY 06Z WITH SLOW IMPROVING CONDITIONS THE
REMAINDER OF THE NIGHT.
&&
.PREV DISCUSSION... /ISSUED 422 AM EST FRI JAN 20 2012/
SHORT TERM.../TODAY THROUGH SATURDAY NIGHT/
SHRTWV MOVG ACROSS THE ROCKIES THIS MORNING RESULTING IN AN AREA
OF SNOW OVER SD/MN/IA. THIS SYSTEM WILL MOVE RAPIDLY EAST TODAY
AND TONIGHT CAUSING SNOW TO OVERSPREAD OUR AREA. STRONG H85
THETA-E ADVECTION AND DECENT UPR LEVEL DIVERGENCE IN RIGHT
ENTRANCE REGION OF JET AHEAD OF THE SHRTWV ALONG WITH MODEST
H85-H7 FRONTOGENESIS APPEAR TO BE MAIN FORCING MECHANISMS FOR
PRECIP SPREADING INTO OUR AREA. MODELS SIMILAR IN MOVG A MODERATE
AREA OF SNOW ACROSS THE AREA TODAY. GFS/SREF ARE A BIT FASTER TO
MOVE THE PRECIP INTO THE CWA... AND APPEAR TO BE HANDLING THE
EASTWARD PROGRESSION BETTER THAN THE NAM. THUS, CONTD WITH LIKELY
POPS BY MIDDAY ACROSS NW 1/3 OF CWA WITH SNOW EXPECTED TO
OVERSPREAD THE ENTIRE AREA THIS AFTN. EMPIRICAL SNOWFALL FCSTG
METHODS AND MODEL QPF CONT TO SUGGEST 5-7 INCHES IN 12-18HRS
ACROSS NRN PORTION OF THE CWA. MODELS HAVE ALSO TRENDED FARTHER
SOUTH WITH SGFNT QPF SUGGESTING 2-4 INCHES OF ACCUMS ACROSS SRN
PORTION OF CWA AS WELL SO EXPANDED EARLIER ISSUED WINTER WX
ADVISORY ACROSS REMAINDER OF THE CWA. TEMPS OFF TO A COLD START
THIS MORNING...GENERALLY IN THE SINGLE DIGITS AND DESPITE FAIRLY
STRONG H85 WAA DVLPG TODAY WILL STRUGGLE TO REACH THE L20S AS
DVLPG SFC EASTERLY FLOW...CLOUD COVER AND PRECIP HINDER RISES. WK
CAA BEHIND THE SHRTWV OVERNIGHT ALONG WITH LINGERING CLOUD COVER
SHOULD ONLY ALLOW TEMPS TO FALL 5-10F FROM AFTN HIGHS. SFC HIGH
PRESSURE WILL MOVE ACROSS THE GRTLKS SATURDAY/SATURDAY NIGHT
PROVIDING FAIR WX. WAA WILL GRADUALLY STRENGTHEN DURING THIS
PERIOD BUT WITH FRESH SNOW COVER IN PLACE EXPECT TEMPS WILL REMAIN
RATHER COLD WITH HIGHS IN THE M20S AND LOWS IN THE TEENS.
LONG TERM... / SUNDAY THROUGH THURSDAY /
PROGRESSIVE FLOW PATTERN FROM EAST ASIA TO NOAM WILL ALLOW PACIFIC
AIR TO FLOOD INTO MUCH OF THE LOWER 48 THIS PERIOD AS POLAR VORTEX
RE-FOCUSES INTO THE GULF OF ALASKA. THIS WILL SUPPORT TEMPS
GENERALLY ABOVE NORMAL AND SEVERAL CHANCES FOR PCPN SUNDAY INTO NEXT
WEEK. OPTED TO TAILOR GRIDS/FCST TOWARDS THE MORE CONSISTENT 12/00Z
ECMWF DAYS 3/4 AND CLOSER TO A MODEL CONSENSUS THEREAFTER.
A POTENT SHORTWAVE TROUGH WILL LIKELY EJECT INTO THE CENTRAL PLAINS
ON SUNDAY AND THEN TAKE ON A NEGATIVE TILT AS IT PIVOTS INTO THE MID
MS VALLEY AND GREAT LAKES BY SUNDAY NIGHT/MONDAY. MID LVL HEIGHT
FALLS WITH THIS FEATURE WILL INDUCE SFC CYCLOGENESIS WITH A
DEEPENING CYCLONE PROGGED TO TRACK WEST OF THE FA TOWARDS THE
WESTERN GREAT LAKES DURING THIS TIME...WITH A DEVELOPING 50-60 KT
LLJ SUPPORTING SIGNIFICANT LOW LVL MOISTURE/THETA-E ADVECTION NWD
INTO THE AREA. GEM/ECMWF PROGS BRING SFC DEWPOINTS INTO THE MID 40S
TO LOW 50S TOWARDS DAYBREAK MONDAY. THIS LOOKS TO BE CONCURRENT WITH
THE ARRIVAL OF STEEP MID LVL LAPSE RATES WHICH SUPPORTS THE
INHERITED SLIGHT CHC FOR THUNDER AND HVY RAIN LATER SUNDAY NIGHT
INTO MONDAY MORNING. ISSUED A ESF TO COVER HYDRO CONCERNS GIVEN SNOW
MELT...RECENT HEAVY RAINFALL IN THE SOUTH/EAST...AND THE POTENTIAL
FOR LOCALIZED HEAVIER RAIN. OTHERWISE...EXPECT MAINLY DRY CONDITIONS
DURING THE DAY ON SUNDAY WITH A COMBINATION OF MELTING
SNOW...MOISTURE ADVECTION...AND THE RESULTING INVERSION SUPPORTING
INCREASING/LOWERING STRATUS AND THE POTENTIAL FOR SOME
DRIZZLE/FOG/LIGHT SHOWERS BY LATE SUNDAY AFTERNOON INTO SUNDAY
EVENING BEFORE STRONGER FORCING ARRIVES.
LOW LEVEL CAA IN THE WAKE OF THE SYSTEM CDFNT MONDAY MORNING SHOULD
ALLOW FOR FALLING TEMPS MONDAY AFTERNOON...WITH SCT RAIN SHOWERS
CHANGING TO SNOW SHOWERS BY MONDAY AFTN/EVE AS WRAP AROUND MOISTURE
PIVOTS THROUGH. ONLY MINOR ACCUMS EXPECTED...MAINLY NW. DRY WITH
NEAR NORMAL TEMPS TUESDAY AS SHORTWAVE TROUGH LIFTS OUT. A MODEL
CONSENSUS KEEPS THE NEXT UPPER TROUGH IN PROGRESSIVE FLOW FRACTURED
AND UNPHASED RESULTING IN A WEAKER SYSTEM AND ONLY LOWER CHC POPS
FOR SOME LIGHT RAIN OR SNOW BY WEDNESDAY/THURSDAY.
AVIATION..../06Z TAFS/
MVFR DECK TO E-SE OF LM APPEARS TO BE EXPANDING ON SATELLITE
IMAGERY EARLY THIS MORNING. WITH LOW LEVEL FLOW BECOMING
LIGHT/VARIABLE AS HIGH PRESSURE MOVES ACROSS THE AREA EARLY THIS
MORNING...THIS CLOUD DECK MAY NOT FULLY DISSIPATE BEFORE CIGS
LOWER AGAIN IN THE AFTERNOON AS ANOTHER SHRTWV BRINGS WIDESPREAD
ACCUMULATING SNOW BACK INTO NRN INDIANA RESULTING IN IFR/LIFR
CONDITIONS FRI AFTN/EVE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY FROM 10 AM EST /9 AM CST/ THIS MORNING
TO 7 AM EST /6 AM CST/ SATURDAY FOR INZ003>009-012>018-020-
022>027-032>034.
MI...WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 7 AM EST
SATURDAY FOR MIZ077>081.
OH...WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 7 AM EST
SATURDAY FOR OHZ001-002-004-005-015-016-024-025.
LM...NONE.
&&
SHORT TERM...JT
LONG TERM...STEINWEDEL
AVIATION...JTHazardous weather outlook, Jan 20, 4:41 AM EST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
441 AM EST FRI JAN 20 2012
INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-
210945-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...
DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA
441 AM EST FRI JAN 20 2012 /341 AM CST FRI JAN 20 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
SNOW WILL OVERSPREAD THE AREA LATE THIS MORNING INTO THIS
AFTERNOON...AND CONTINUE INTO TONIGHT. TOTAL SNOWFALL ACCUMULATIONS
OF 4 TO 7 INCHES CAN BE EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY NIGHT INTO
MONDAY MORNING. RUNOFF FROM RAINFALL AND MELTING SNOW SUNDAY
AFTERNOON INTO MONDAY MORNING WILL CREATE THE POTENTIAL FOR
FLOODING ACROSS THE REGION NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF SNOWFALL WILL BE APPRECIATED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-210945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
441 AM EST FRI JAN 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE SUNDAY AND
MONDAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
INZ013-015-020-022>027-032>034-OHZ024-025-210945-
PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-
GRANT-BLACKFORD-JAY-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...VAN WERT...
DELPHOS...LIMA
441 AM EST FRI JAN 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT
SNOW WILL OVERSPREAD THE AREA LATE THIS MORNING INTO THIS
AFTERNOON...AND CONTINUE INTO TONIGHT. TOTAL SNOW ACCUMULATIONS OF
2 TO 5 INCHES CAN BE EXPECTED...WITH THE POSSIBILITY OF THE SNOW
MIXING WITH SLEET TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY NIGHT INTO
MONDAY MORNING. RUNOFF FROM RAINFALL AND MELTING SNOW SUNDAY
AFTERNOON INTO MONDAY MORNING WILL CREATE THE POTENTIAL FOR
FLOODING ACROSS THE REGION NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF SNOWFALL WILL BE APPRECIATED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Winter Storm, Starke
- When
- January 20, 12:00 PM EST to 10:00 PM EST
- Where
- Starke forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.281, -86.648 (the zone’s center; the record gives no point)
Snow fell during the afternoon and evening hours of January 20th, with total snow accumulations across the county generally ranging between 5 and 8 inches. An observer reported 8.0 inches of total snow accumulation 6 miles east-southeast of North Judson. Temperatures were in the teens as the snow fell which allowed roads to become snow covered and slick. This resulted in slide-offs and accidents across the region.
Winter Weather, Pulaski
- When
- January 20, 12:00 PM EST to 10:00 PM EST
- Where
- Pulaski forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.042, -86.699 (the zone’s center; the record gives no point)
Snow fell during the afternoon and evening hours of January 20th, with total snow accumulations across the county generally ranging between 4 and 6 inches. The higher totals were reported across northern portions of the county. Temperatures were in the teens as the snow fell which allowed roads to become snow covered and slick. This resulted in slide-offs and accidents across the region.
Winter Storm, La Porte
- When
- January 20, 12:00 PM CST to 10:00 PM CST
- Where
- La Porte forecast zone
- Reported by
- CoCoRaHS
Snow fell during the afternoon and evening hours of January 20th, with total snow accumulations across the county generally ranging between 4 and 7 inches. The higher totals were reported across western portions of the county. An observer reported 6.0 inches of total snow accumulation 1 mile south-southwest of Michigan City. Temperatures were in the teens as the snow fell which allowed roads to become snow covered and slick. This resulted in slide-offs and accidents across the region.
Winter Weather, Miami
- When
- January 20, 1:00 PM EST to January 21, 1:00 AM EST
- Where
- Miami forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.770, -86.045 (the zone’s center; the record gives no point)
Snow developed during the early afternoon hours of January 20th and continued into the early morning hours of January 21st. Total snow accumulations across the county ranged from 1 to 2 inches in southern portions of the county to as much as 5 inches in the far north. Temperatures were in the teens as the snow fell which allowed roads to become snow covered and slick. This resulted in slide-offs and accidents across the region.
Winter Weather, Wabash
- When
- January 20, 1:00 PM EST to January 21, 1:00 AM EST
- Where
- Wabash forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.846, -85.794 (the zone’s center; the record gives no point)
Snow developed during the early afternoon hours of January 20th and continued into the early morning hours of January 21st. Total snow accumulations across the county ranged from 1 to 2 inches in southern portions of the county to as much as 4 inches in the far north. Temperatures were in the teens as the snow fell which allowed roads to become snow covered and slick. This resulted in slide-offs and accidents across the region.
Winter Weather, Kosciusko
- When
- January 20, 1:00 PM EST to January 21, 1:00 AM EST
- Where
- Kosciusko forecast zone
- Reported by
- NWS Employee
Snow developed during the early afternoon hours of January 20th and continued into the early morning hours of January 21st. Total snow accumulations across the county ranged between 3 and 5 inches. Temperatures were in the teens as the snow fell which allowed roads to become snow covered and slick. This resulted in slide-offs and accidents across the region.
Winter Weather, Marshall
- When
- January 20, 1:00 PM EST to January 21, 1:00 AM EST
- Where
- Marshall forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.325, -86.262 (the zone’s center; the record gives no point)
Snow developed during the early afternoon hours of January 20th and continued into the early morning hours of January 21st. Total snow accumulations across the county ranged between 3 and 5 inches. Temperatures were in the teens as the snow fell which allowed roads to become snow covered and slick. This resulted in slide-offs and accidents across the region.
Winter Weather, St. Joseph
- When
- January 20, 1:00 PM EST to 11:59 PM EST
- Where
- St. Joseph forecast zone
- Reported by
- Official NWS Observations
Snow fell during the afternoon and evening hours of January 20th, with total snow accumulations ranging between 3 and 5 inches across the county. Temperatures were in the teens as the snow fell which allowed roads to become snow covered and slick. This resulted in slide-offs and accidents across the region.
Winter Weather, Elkhart
- When
- January 20, 1:00 PM EST to 11:59 PM EST
- Where
- Elkhart forecast zone
- Reported by
- NWS Employee
- Coordinates
- 41.597, -85.859 (the zone’s center; the record gives no point)
Snow fell during the afternoon and evening hours of January 20th, with total snow accumulations ranging between 3 and 4 inches across the county. Temperatures were in the teens as the snow fell which allowed roads to become snow covered and slick. This resulted in slide-offs and accidents across the region.
Winter Weather, Huntington
- When
- January 20, 2:00 PM EST to January 21, 2:00 AM EST
- Where
- Huntington forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.829, -85.488 (the zone’s center; the record gives no point)
Snow developed during the early afternoon hours of January 20th and continued into the early morning hours of January 21st. Total snow accumulations across the county ranged from 2 inches in the south to as much as 5 inches in the far north. Temperatures were in the teens as the snow fell which allowed roads to become snow covered and slick. This resulted in slide-offs and accidents across the region.
Winter Weather, Wells
- When
- January 20, 2:00 PM EST to January 21, 2:00 AM EST
- Where
- Wells forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.729, -85.221 (the zone’s center; the record gives no point)
Snow developed during the early afternoon hours of January 20th and continued into the early morning hours of January 21st. Total snow accumulations across the county ranged between 2 and 5 inches. Temperatures were in the teens as the snow fell which allowed roads to become snow covered and slick. This resulted in slide-offs and accidents across the region.
Winter Weather, Adams
- When
- January 20, 2:00 PM EST to January 21, 2:00 AM EST
- Where
- Adams forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.746, -84.937 (the zone’s center; the record gives no point)
Snow developed during the early afternoon hours of January 20th and continued into the early morning hours of January 21st. Total snow accumulations across the county ranged between 2 and 5 inches. Temperatures were in the teens as the snow fell which allowed roads to become snow covered and slick. This resulted in slide-offs and accidents across the region.
Winter Weather, Allen
- When
- January 20, 2:00 PM EST to January 21, 2:00 AM EST
- Where
- Allen forecast zone
- Reported by
- ASOS
- Coordinates
- 41.091, -85.067 (the zone’s center; the record gives no point)
Snow developed during the early afternoon hours of January 20th and continued into the early morning hours of January 21st. Total snow accumulations across the county ranged between 3 and 5 inches. Temperatures were in the teens as the snow fell which allowed roads to become snow covered and slick. This resulted in slide-offs and accidents across the region.
Winter Weather, Whitley
- When
- January 20, 2:00 PM EST to January 21, 2:00 AM EST
- Where
- Whitley forecast zone
- Reported by
- Public
- Coordinates
- 41.139, -85.505 (the zone’s center; the record gives no point)
Snow developed during the early afternoon hours of January 20th and continued into the early morning hours of January 21st. Total snow accumulations across the county ranged between 4 and 5 inches. Temperatures were in the teens as the snow fell which allowed roads to become snow covered and slick. This resulted in slide-offs and accidents across the region.
Winter Weather, Noble
- When
- January 20, 2:00 PM EST to 11:59 PM EST
- Where
- Noble forecast zone
- Reported by
- NWS Employee
- Coordinates
- 41.399, -85.417 (the zone’s center; the record gives no point)
Snow fell during the afternoon and evening hours of January 20th, with total snow accumulations ranging between 3 and 4 inches across the county. Temperatures were in the teens as the snow fell which allowed roads to become snow covered and slick. This resulted in slide-offs and accidents across the region.
Winter Weather, Lagrange
- When
- January 20, 2:00 PM EST to 11:59 PM EST
- Where
- Lagrange forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.643, -85.426 (the zone’s center; the record gives no point)
Snow fell during the afternoon and evening hours of January 20th, with total snow accumulations ranging between 2 and 3 inches across the county. Temperatures were in the teens as the snow fell which allowed roads to become snow covered and slick. This resulted in slide-offs and accidents across the region.
Winter Weather, Steuben
- When
- January 20, 2:00 PM EST to 11:59 PM EST
- Where
- Steuben forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.644, -85.001 (the zone’s center; the record gives no point)
Snow fell during the afternoon and evening hours of January 20th, with total snow accumulations ranging between 2 and 3 inches across the county. Temperatures were in the teens as the snow fell which allowed roads to become snow covered and slick. This resulted in slide-offs and accidents across the region.
Winter Weather, De Kalb
- When
- January 20, 2:00 PM EST to January 21, 1:00 AM EST
- Where
- De Kalb forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.398, -84.999 (the zone’s center; the record gives no point)
Snow fell during the afternoon and evening hours of January 20th, with total snow accumulations ranging between 2 and 4 inches across the county. Temperatures were in the teens as the snow fell which allowed roads to become snow covered and slick. This resulted in slide-offs and accidents across the region.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Idaho, January 20 to 21, 20121 death · 1 injured · $20,000 · 2 events
- Winter Storm and Damaging Wind in California, January 20 to 23, 20121 death · $5,000 · 53 kt wind · 9 events
- Winter Weather in Iowa, January 20, 20121 death · $4,000 · 1 event
- Winter Storm and Winter Weather in Ohio, January 20 to 21, 2012$130,000 · 8 events
- Winter Storm and Winter Weather in Ohio, January 20 to 21, 201232 events
- Winter Weather in Virginia, January 20 to 21, 201223 events
- Heavy Snow in Iowa, January 20, 201217 events
- Winter Storm in Illinois, January 20, 201215 events
- Winter Weather in Wisconsin, January 20, 201215 events
- Winter Weather in Maryland, January 20 to 21, 201215 events
- Heavy Snow and Winter Weather in Iowa, January 20, 201212 events
- Winter Weather in South Dakota, January 20, 20129 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 354689, 354690, 354688, 354691, 354692, 354698, 354699, 354700, 354701, 354693, 354694, 354695, 354696, 354697, 354702, 354703, 354704, 354705.